Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jul 29, 2021, 8:23 PM EDT for Holmes County, Ohio. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2021, 8:23 PM EDT (00:23 UTC)
- Expired
- Jul 29, 2021, 9:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Cleveland, OH
County Holmes County, OH
The radar
The Cleveland radar (KCLE), 97 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1003 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.9
The text
As transmitted.
411
WWUS81 KCLE 300023
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
823 PM EDT Thu Jul 29 2021
OHZ038-300100-
Holmes-
823 PM EDT Thu Jul 29 2021
...A STRONG THUNDERSTORM WILL AFFECT HOLMES COUNTY...
At 822 PM EDT, a strong thunderstorm was located over Nashville, or
12 miles northwest of Millersburg, moving southeast at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations that may be impacted include...Millersburg, Berlin, Walnut
Creek, Loudonville, Killbuck, Holmesville, Glenmont, Nashville,
Farmerstown, Baltic and Charm.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4045 8217 4057 8218 4057 8222 4065 8222
4067 8219 4067 8182 4045 8167
TIME...MOT...LOC 0022Z 319DEG 21KT 4062 8213
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jul 29, 7:47 PM EDT, 36 minutes earlier.
Area forecast discussion, Jul 29, 7:47 PM EDT, 36 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
747 PM EDT Thu Jul 29 2021
.SYNOPSIS...
A cold front near the south shore of Lake Erie this evening
will continue to move southward through midnight. High pressure
builds over the region Friday into Saturday. Another cold front
is expected to move south across the area on Sunday.
&&
.NEAR TERM /THROUGH FRIDAY NIGHT/...
Cold front located from central NY to over/near the south shore
of the lake will continue to move southward through the
evening. Still some outflow interactions south of this boundary
that are generating some isolated showers. Also some showers
over eastern MI moving southward in the northwesterly middle
level flow. The southern storms still have a little bit of cape
to work with and will likely try to strengthen a bit through
sunset. However we do not anticipate them becoming severe. There
may be just enough upper level support with the showers over MI
for them to persist after sunset. have continued POP's slight
chance POP's well into the evening.
Warm Lake Erie may provide some lingering instability into the
evening so will continue with slight chance POPs until midnight
over the downwind counties in north central Ohio. Later tonight
conditions will stabilize further as less humid air filters into
the region from the north.
High pressure will build over the region Friday and Friday night and
provide generally clearing, cooler and less humid conditions.
Highs on Friday will be in the upper 60s to lower 70s with lows
in the upper 40s to upper 50s.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
A broad upper trough will be sitting over the Great Lakes and
northeast US this weekend. Surface high pressure will depart east
from the local area on Saturday, while a mid level shortwave and
attendant surface cold front drops southeast through the Great Lakes
Saturday night and through the local area on Sunday. This will bring
some shower/storm chances to the area, mainly on Sunday, with the
highest potential in the northeast part of the forecast area. High
pressure will begin to build into the area Sunday night, ushering in
cooler and drier conditions. Highs will be in the mid 70s to near
80s during the weekend.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
Surface high pressure will build over the area on Monday, while a
subtle mid level shortwave trough digs southeast from the upper
Midwest into the Ohio valley by Tuesday. Dry conditions are expected
across the area through Tuesday evening with continued cooler
temperatures slowly moderating back to near normal by mid/late week.
A weakening cold front may drop south into the area on Wednesday,
providing the next chance for precipitation across the area.
&&
.AVIATION /00Z Friday THROUGH Tuesday/...
Most locations will see VFR conditions through the evening as a
cold front sags southward across northern OH and NW PA. There
area few showers/thunderstorms near and south of the front but
all of them will be south of the TAF sites by 01Z. Will monitor
the showers over MI and see if they can hold together beyond
04Z. MVFR conditions will be possible with the
showers/thunderstorms.
Flow off a warm lake will increase through the overnight with
at least areas of MVFR ceilings developing and impacting the TAF
sites at time through the night. Best chances of the MVFR
ceilings will be near and east of a line from KCLE to KMFD to
K4I3. All locations will see the ceilings lift and break up by
mid afternoon, lingering longest across inland NW PA and eastern
OH.
Westerly winds become northwest and north overnight and
increase to 8 to 14 knots. Winds will be stronger with gusts
near the lakeshore. Gusts may touch 25 knots at times.
Outlook...Non-VFR is possible Saturday evening into Sunday in
thunderstorms.
&&
.MARINE...
A cold front will cross the lake late this afternoon and early this
evening, which will cause winds to shift from westerly at 10-20 kts
to northerly 10 kts or less during the evening hours. Winds will
increase back into the 10-20 kt range out of the north later
tonight, which will bring waves back into the 3-5 ft range from a
good portion of the central basin nearshore. Will continue the small
craft advisory despite the lull in winds/waves for a period of time
this evening. Winds will subside tomorrow afternoon/evening across
the lake as high pressure builds in. Winds will stay lighter Friday
night into Saturday before increasing out of the southwest Saturday
night as another cold front approaches, crossing the lake
Sunday. Winds will again become Sunday and Sunday night, becoming
lighter and more variable by Monday as high pressure returns,
staying lighter and variable through Tuesday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement through Friday afternoon for
OHZ009>012-089.
PA...Beach Hazards Statement through Friday afternoon for PAZ001.
MARINE...Small Craft Advisory until 4 PM EDT Friday for LEZ144>149.
&&
SYNOPSIS...LaPlante/MM
NEAR TERM...LaPlante/MM
SHORT TERM...Greenawalt
LONG TERM...Greenawalt
AVIATION...MM
MARINE...GreenawaltHazardous weather outlook, Jul 29, 3:54 AM EDT, 16 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 354 AM EDT Thu Jul 29 2021 LEZ061-142>149-162>169-OHZ003-006-008-013-014-017>023-027>033- 036>038-047-PAZ002-003-300800- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Sandusky-Geauga-Ashtabula Inland-Hancock- Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Southern Erie- 354 AM EDT Thu Jul 29 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Showers and thunderstorms will approach the area from the northwest early this morning. A few thunderstorms may be strong to severe, with damaging wind gusts remaining the primary threat. All showers and storms will be associated with heavy rainfall, which may lead to isolated flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. OHZ007-009-010-PAZ001-300800- Ottawa-Erie-Lorain-Northern Erie- 354 AM EDT Thu Jul 29 2021 This Hazardous Weather Outlook is for north central Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Showers and thunderstorms will approach the area from the northwest early this morning. A few thunderstorms may be strong to severe, with damaging wind gusts remaining the primary threat. All showers and storms will be associated with heavy rainfall, which may lead to isolated flash flooding. Dangerous swimming conditions are likely tonight from Maumee Bay to Vermilion Ohio and also for Conneaut Ohio to Ripley New York. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. OHZ011-012-089-300800- Cuyahoga-Lake-Ashtabula Lakeshore- 354 AM EDT Thu Jul 29 2021 This Hazardous Weather Outlook is for northeast Ohio. .DAY ONE...Today and tonight. Showers and thunderstorms will approach the area from the northwest early this morning. A few thunderstorms may be strong to severe, with damaging wind gusts remaining the primary threat. All showers and storms will be associated with heavy rainfall, which may lead to isolated flash flooding. Dangerous swimming conditions are likely today and tonight from Vermilion Ohio to Conneaut Ohio. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Jul 29, 3:52 PM EDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
352 PM EDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM TSTM WND GST 2 W GENEVA-ON-THE-LAKE 41.86N 80.97W
07/29/2021 M39 MPH LEZ147 OH MESONET
34 KNOT PEAK WIND. MESONET STATION GELO1 1 W
GENEVA-ON-THE-LAKE.
&&Local storm report, Jul 29, 4:02 PM EDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
402 PM EDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM MARINE TSTM WIND 2 W GENEVA-ON-THE-LAKE 41.86N 80.97W
07/29/2021 M39 MPH LEZ147 OH MESONET
CORRECTS PREVIOUS TSTM WND GST REPORT FROM 2
W GENEVA-ON-THE-LAKE. 34 KNOT PEAK WIND.
MESONET STATION GELO1 1 W
GENEVA-ON-THE-LAKE.
&&Special weather statement, Jul 29, 4:15 PM EDT, 4 hours 8 minutes before
Special Weather Statement
National Weather Service Cleveland OH
415 PM EDT Thu Jul 29 2021
OHZ032-292045-
Stark-
415 PM EDT Thu Jul 29 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN STARK COUNTY...
At 414 PM EDT, a strong thunderstorm was located over Louisville, or
7 miles northeast of Canton, moving southeast at 40 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Alliance, Louisville, Minerva, Robertsville and Maximo.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4074 8118 4087 8132 4093 8120 4089 8109
4073 8109 4073 8118
TIME...MOT...LOC 2014Z 311DEG 36KT 4086 8124
SaundersLocal storm report, Jul 29, 4:20 PM EDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
420 PM EDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM MARINE TSTM WIND 3 NNW LORAIN 41.48N 82.19W
07/29/2021 M58 MPH LEZ145 OH MESONET
50 KNOT PEAK WIND. MESONET STATION LORO1 2
NNW LORAIN.
&&Local storm report, Jul 29, 6:42 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
642 PM EDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TORNADO 6 NE COCHRANTON 41.58N 79.96W
07/29/2021 CRAWFORD PA EMERGENCY MNGR
EF0 TORNADO CONFIRMED BY PRELIMINARY STORM
SURVEY. TORNADO BRIEFLY TOUCHDOWN AROUND THE
INTERSECTION OF FOWLER ROAD AND STATE
HIGHWAY 173. DAMAGE REPORTS WERE TWO BARNS
WITH ROOF BLOWN OFF, A SEMI BLOWN OFF THE
ROAD, DETACHED GARAGE BLOWN INTO A FIELD AND
DESTROYED, CHIMNEY BLOWN DOWN ON ROOF, CORN
FIELD FLATTEN, AND NUMEROUS TREES BLOW DOWN.
&&Special weather statement, Jul 29, 8:23 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
823 PM EDT Thu Jul 29 2021
OHZ038-300100-
Holmes-
823 PM EDT Thu Jul 29 2021
...A STRONG THUNDERSTORM WILL AFFECT HOLMES COUNTY...
At 822 PM EDT, a strong thunderstorm was located over Nashville, or
12 miles northwest of Millersburg, moving southeast at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations that may be impacted include...Millersburg, Berlin, Walnut
Creek, Loudonville, Killbuck, Holmesville, Glenmont, Nashville,
Farmerstown, Baltic and Charm.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4045 8217 4057 8218 4057 8222 4065 8222
4067 8219 4067 8182 4045 8167
TIME...MOT...LOC 0022Z 319DEG 21KT 4062 8213The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 10:57 PM EDT | Special Weather Statement | CLE | Erie, Huron, Lorain, Medina | 48 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.